Skip to content
side effects of cymbalta or stomach bug?
avatar
kalen76 posted:
Hi everyone, I posted a couple of weeks ago asking for advice as I am new to this whole fibro thing, and you all have been so wonderful!! Well i was on 30mg of cymbalta for 2 weeks. I did ok with it and on Wed they upped it to 60mg. I was a little nauseous Wed and Thurs but nothing terrible. Last night I woke around 3 am with horrible pain in my stomach and cramps (almost like menstrual ones). I began having diarehea and dry heaving. I also was sweating a lot. I have had stomach bugs before and the symptoms seem very much like what I have experienced other times (except for the sweating). Today I have been nausous, have stomach cramps, and still have diarehea. I only took one 30mg cymbalta today because i was afraid to not take any, but didn't think I should take the 60 either. So, basically, I am stuck as to whether this is likely from the med or not. No one in my house is sick except for me, Any thoughts? Anyone experience anything similar?
Reply
 
avatar
fibroinsd responded:
I was on Cymbalta and never had any problem with it at all..no sickness...it worked for me..BUT...I have heard stories of others that have had real problems with it..I would definitely call your doctor right away, and ask about this...I am glad you went back to the 30..they say stopping is not good..you need to work your way off of it..so call the doc...and stay with the 30 until you know otherwise...or if you are having real problems..maybe go to urgent care? Do be careful...Cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
debrabrooks1960 responded:
Hello,
I have been Cymbalta for 1 1/2 years. Just like you I started on the 30 mg and then went to the 60 mg. I never had the problems like you are having. I agree with Mary that you should call your doctor and let them know what you are experiencing. I know I had the stomach flu a few days ago and I had the same symptoms you are having. Mine onlly lasted for two days and is completly gone now. So it is hard to know if it is a bug or side effects. I hope you get feeling better soon.

Debbie
Your not over the hill until you are under the hill.
 
avatar
1wareaglefan responded:
I, too, would check with your doctor. I lean towards it being the increase in Cymbalta, especially with the sweating. I know that it's a very powerful drug, and many have problems with it. I couldn't take it, b/c it made me too jittery, hyper, and moody. Glad you went back to 30mg.

Take care, and let us know!
Elizabeth
 
avatar
kalen76 replied to 1wareaglefan's response:
Thank you for your replies!! I did call the dr and he said stick with the 30mg for awhile longer. He was not very concerned with the symptoms though. I saw him today and he said finish this week on the 30mg and then try uping it to 60 mg. He also gave me Celebrex and said to try taking it for pain on the really bad days. He said it helps a lot with inflamation. Anyone have experience with this drug? Also, my vitamin D levels were low so he is putting me on a supplement at well. He said many people with autoimmune diseases have low levels of vitamin D
 
avatar
dollbug replied to kalen76's response:
Hello kalen and welcome....MiMi in NC....I also tried to take Cymbalta and tried to stay on it but was unable to do so....as I got sicker and sicker from taking it. My DD took it and it helped her though....(she does not have FM though)

I do hope that you are still not sick. My doctor had me to stop taking it the day I called into the office. This was only one of the medicines that I tried. I am now one of the FMers here who takes vitamins and supplements and do other things to *control my FM pain*....it took me a lot of research to figure out the *right combination of tools* which worked for me but I did it. The only prescription that I have is muscle relaxers that I only take on occasion. (I have to only take half of a half0

I hope you will soon find something that will help you cope better.

I would encourage you to be sure and do your own research on Vitamin D and just how it affects some people....low Vitamin D can cause additional pain for some people (it sure did for me)....and medical researchers indicate that it can also affect other illnesses as well.
You do not say just how low your level was....but I will tell you that getting it back within the *normal range and keeping it there* is very hard for some people to do.

We are all different and what works for one may or may not work for others...so hang in there and good luck.


MiMi
IN GOD WE TRUST....MAY GOD BLESS AND GUIDE AMERICA....



Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
467 of 542 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.